My elderly Mother (91) has started having "seeping" fluid from her legs. She was on Lasix for swelling in her legs and fluid around her heart, but my sister took her off of it. What is the danger of the "seeping" fluid or what could cause it? I am very concerned about her. I had never heard of it before. I read a little bit on lymphdema, but she doesn't fit in any of the other criteria. No cancer and the only surgery she had was to remove a cyst from her ovary over 2 years ago. Anything you can do to help me would be appreciated. My sister refuses to put her back on the lasix or take her to a doctor. Other than that she has been in great health.
Your sister is mental. The lasix may save her life. It's a
diuretic to help her excess fluid. Some get worse quickly if they do an instant stop. She needs to be evaluated by MD ASAP
if she has fluid around heart & not on rx. Support hose also
can help a great deal to keep fluid down w/ rx. Swelling may
even cut off venous flow & develope blood clots. Is your sis
trying to cut expenses or ?. This can get serious & cause
a lung/heart problem. Get mom to doctor.
Heart failure is an illness in which the pumping action of the heart becomes less and less powerful. That is, the heart does not pump blood as well as it should.
When this happens, blood does not move efficiently through the circulatory system and starts to back up, increasing the pressure in the blood vessels and forcing fluid from the blood vessels into body tissues.
When the right side of the heart starts to fail, fluid collects in the feet and lower legs.
As the heart failure becomes worse, the upper legs swell and eventually the abdomen collects fluid (ascites).
Puffy swelling (edema) is a sign of right heart failure, especially if the edema is pitting edema.
With pitting edema, a finger pressed on the swollen leg leaves a finger imprint.
Nonpitting edema is not caused by heart failure.
You can read the info at that link to find out more about it.
I am concerned that your sister is withholding medical care from your mother, which may lead to her death.
This is serious abuse.
Do you live close to them?
Can you take your mother to her doctor?
Can you call her physician, and convey your concern?
Does your mother perhaps need help to get to the bathroom?
Lasix, a diuretic, causes the kidneys to filter more fluid from the bloodstream, and the patient needs to void (pass urine) more often.
Sometimes people stop taking a diuretic if they have problems getting to the bathroom, in an attempt to make things easier.
At age 91, your mother might have stress incontinence, and not be able to hold as much urine in her bladder without having an accident.
But the answer to this would be to use the absorbtive pads designed for incontinence, not to discontinue the Lasix.
These are attempts on my part to figure out why your sister discontinued the Lasix, since I don't have all the information about the situation.
If you can't get answers from your sister, I hope you'll talk to her doctor about this.
Thank you for your comments. I am aware of the situation my Mom is in and have already reported her to the APS two times. I was under the impression she was back on the meds and she has been except for the lasix and I didn't find out until Monday about the seeping. They live over 300 miles from me, so I can't just hop in the car and drive down there, and I have been unemployed for over a year. My 2 brothers and this one sister ganged up on me last October and removed Mom from my guardianship saying that I was "over medicating" her. My sister is "overly" conscientious about eating "healthy" and food supplements and doesn't believe in Doctors, etc. If she hasn't taken her to the doctor by tomorrow, I will call the APS again. Please pray for me and my Mom. I know for a fact from her doctor here that she had a congestive heart and that is why she was on lasix. Since MOm doesn't have high blood pressure, Sis thinks she is ok.
I think it is cruel for your sister to take it upon her self to stop her meds like that. First off it is not her place to just stop meds, it is for the DOCTOR to decide. Second, you can not just stop Lasix like that, your poor Mom! I think YOU should call the doctor and tell the doc what your sister is doing. If it was me, I'd call an ambulance. She needs the lasix and she needs medical care.
She needs to be seen ASAP.
I just did a re-read on your post. Instead of searching the net
for her condition & doing posts, you need to know that you are
knowingly participating in elderly abuse, which can result in
legal action in many states. Mom is '91' & if family is caught
witholding a prescribed med to someone that age, you may face
a felony charge. If she dies, you will face investigations. If
sis gets in trouble, she will say you also knew. At your age,
it will look like Mom was in the way. Mom may be a handful but
still deserves respect from her children. Get her to the Dr.
even if it's just to save yourself from charges. The files will
then have your 'attempt to help' noted. Many states have Hm-MD's
& Nurses for shut-ins. She's eligibile under medicare.
Thank you for sharing w/ us. There is usually more to a story.
I hope things work out well. Share the info w/ your sis as it
may be something she is un-aware of. She does not have the
legal right to over-ride the care precribed by Mom's MD. The
med is her survival & if it isn't in the system during blood-
testing, Mom could be removed from her care. At 91, Mom needs
alot of love. Gd-luck.
sorry, this is the only way i know how to contact you... about the rash thing that you replied to, mine sounds just like yours, it's on my inner thigh right above my knee. i'll be sure to tell you if i find out what it may be. thanks for posting.
Guys - RELAX - Flashlight eyes is not telling the whole story. Mom is following the Doctor's orders . Our sister has taken her to the doctor often. She is on the proper medication . Flashlight eyes simply misses the $900 a month that Mom brought in.We will set flashlight eyes straight in our family reunion this weekend. And Adult Protective Services has been tattled to 3 times and 3 times the investigator has come 3 times - spent an hour each time and left laughing since everything is alright. Flashlight eyes is alone in her opinion... maybe she needs new batteries for her flashlight..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.